Skip to content

For Example…

March 18, 2009

Here’s something I’ve been wanting to write about but didn’t feel I could over at the other blog:  going off of antidepressants.  I decided a couple of weeks ago to wean off the Celexa (with my doctor’s blessing).  The first few days I didn’t notice much difference.  Then I started to be weepy and irritable — however, that could be situational as well.  We have a lot of “stuff” going on around here — the pressures of my husband’s startup being perhaps the biggest one.  And we’re approaching the one-year anniversary of my dad’s death, which makes me tear up just thinking about it.  My plan is to stick it out drug-free for the next few weeks and see how I feel when things settle down.  Sometimes it’s hard having these huge surges of emotion and sadness; I really have to talk myself through it and just keep surfing the wave.

The weirdest thing is that since I stopped taking the medication, I have been having some dizzy spells, especially when I’m hungry or tired.  I turn my head and it’s like the room doesn’t turn with me.  It only lasts a split second, but it’s disconcerting.  It reminds me of the “bed spins” you get when you’ve had a bit too much to drink.  I suppose I should call my doctor and see if she thinks it’s related.

I happened to mention to a coworker that I’m going drug-free and she is bringing me some kind of crazy yam cream to try. Will report back and let y’all know how it goes.

Advertisements
8 Comments leave one →
  1. March 18, 2009 12:42 am

    Now that you mention it, I seem to remember spinning when I was on anti-depressants – effexor, in my case. Used to drive me nuts.

    I bet it is connected.

    I’m feeling a bit stifled on my blog too, fearing offense. But I’ve grown attached to it and have trouble abandoning it even if I can’t vent about work, for example. But I understand why you did what you did.

  2. gumbomum permalink*
    March 18, 2009 12:45 am

    I didn’t have the spinning when I was on — although I’ve heard people do. It’s just since I’ve gone off!

  3. lilalia permalink
    March 18, 2009 6:37 am

    Those dizzy spells are my warning signs that my neck vertebrae are all tensed up. Everyone tenses up in different ways. Mine is in my neck. Unfortunately, this tension has also caused two major hearing loss attacks. That was before I learned to read the symptoms.

    I know it’s ridiculous to say make sure you don’t have too much tension in your life. But you should at least take very dear care of yourself and making sure you hold your health and mental stability like a precious egg in your hands.

  4. tracy permalink
    March 18, 2009 4:59 pm

    yes, it is normal. i too was on AD’s for awhile when my youngest son was little…(he drove me mad i tell ya!) i just stopped them cold turkey..not something i would recommend..but i had the craziest dizzy spells, and i would be standing still and feel like i was falling over forward. t was some crazy stuff….
    it WILL pass, and life does go on without them…after all, you practice yoga AND you run! you will be OK!! xoxoxox

  5. March 19, 2009 12:18 pm

    Take it one day at a time, praise yourself on the good days and go easy on yourself on the bad days. I am sure that as you move forward the bad days will get less and less. Well done for taking this huge step!

  6. March 19, 2009 4:33 pm

    Hello. Hope the AD-free goes well. I’m curious why you decided to stop? I’ve found that they are pretty useful for me. I’m lucky that they seem to help and seem to have few side effects. Hope you figure it all out! Blessings.

  7. March 19, 2009 8:44 pm

    …dizzy spells, especially when I’m hungry or tired…

    A number of former girlfriends of mine frequently neglect(ed) to eat. I don’t know exactly why — too busy, too whatever — they just didn’t eat food. So eventually I figured out life was much, much easier if I brought sandwich materials with me any time I went out with them for daytime activities. It sounds like you could use somebody who’ll make sandwiches for you.

  8. March 20, 2009 10:30 pm

    The neutrality I felt on ADs was a relief. But it got wearing. But it’s good to know the option is there should I ever need it again. I think you’re taking a sensible, pragmatic approach.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: